Nodal sets of Steklov eigenfunctions

Katarína Bellová, Fang Hua Lin

Research output: Contribution to journalArticle

Abstract

We study the nodal set of the Steklov eigenfunctions on the boundary of a smooth bounded domain in ℝn- the eigenfunctions of the Dirichlet-to-Neumann map. Under the assumption that the domain Ω is C2, we prove a doubling property for the eigenfunction u. We estimate the Hausdorff Hn-2-measure of the nodal set of u|∂Ω in terms of the eigenvalue λ as λ grows to infinity. In case that the domain Ω is analytic, we prove a polynomial bound O(λ6). Our arguments, which make heavy use of Almgren’s frequency functions, are built on the previous works [Garofalo and Lin, Commun Pure Appl Math 40(3):347–366, 1987; Lin, Commun Pure Appl Math 44(3):287–308, 1991].

Original languageEnglish (US)
Pages (from-to)2239-2268
Number of pages30
JournalCalculus of Variations and Partial Differential Equations
Volume54
Issue number2
DOIs
StatePublished - Oct 22 2015

Keywords

  • 35J05
  • 35S05
  • 47A75
  • Primary 35P99
  • Secondary 35B05

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Nodal sets of Steklov eigenfunctions'. Together they form a unique fingerprint.

  • Cite this